Sep 2, 2005
I have hemophilia, hiv, and multiple joint replacements. I'm taking Kaletra, Ziagen, and Viread. I've got some significant bone loss around one of my implants, that may be the result of the plastic in the joint. I'm wondering if it also may be due to some of the "bone problems" associated with one or more of these drugs. Is thate any way to tell?
Response from Dr. Henry
Localized bone loss near an artificial joint is most likely due to local factors and not related to your HIV meds. Tenofovir has been linked to so far modest bone loss. I would often get a bone DEXA looking for bone loss (ostoporosis). Of osteoporosis is present then use of calcium + vitamin D plus possibly a drug like alendronate is often recommended. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Blood In Urine After Getting Fingered Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- Can You Get Genital Warts When Giving Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.